Oklahoma, 2025

Hail and Damaging Winds in Oklahoma, June 2, 2025

June 2, 2025 · NWS OUN · 8 events in 6 counties and zones

Scattered severe thunderstorms impacted portions of western and northern Oklahoma on the afternoon and evening of the 2nd. The combination of strong instability and sufficient wind shear (aided by the passage of a weak shortwave trough) promoted organized thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered severe thunderstorms impacted portions of western and northern Oklahoma on the afternoon and evening of the 2nd. The combination of strong instability and sufficient wind shear (aided by the passage of a weak shortwave trough) promoted organized thunderstorms. A few reports of large hail and thunderstorm wind damage were received across the aforementioned areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 2, 5:22 PM CST, 19 minutes earlier. Its key messages:

  • Updated at 614 PM CDT Mon Jun 2 2025
  • Severe storms possible tonight along with the potential for heavy rainfall.
  • Shower and storm chances continue much of next week, with heavy rainfall and severe weather possible.
  • Much cooler weather expected Wednesday.
Area forecast discussion, Jun 2, 5:22 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
622 PM CDT Mon Jun 2 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 614 PM CDT Mon Jun 2 2025

- Severe storms possible tonight along with the potential for
  heavy rainfall.

- Shower and storm chances continue much of next week, with heavy
  rainfall and severe weather possible.

- Much cooler weather expected Wednesday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 226 PM CDT Mon Jun 2 2025

Remainder of the afternoon will be mostly sunny, warm and dry.
However, further west convection is expected to develop across
eastern New Mexico into the western portions of the Oklahoma and
Texas panhandles by mid-afternoon. This activity will then move
east, possibly reaching far western Oklahoma around 7pm. The storms
will initially have abundant instability, but only modest deep-layer
shear. Hail and damaging wind gusts will be the primary hazards,
especially across western sections of Oklahoma southward into
western north Texas. Anticipate that storms will gradually weaken as
they move east into central sections, although some severe storms
will remain possible.

With a modest llj and proximity of upper shortwave trough, expect
showers and thunderstorms to continue through the overnight hours
across the area. Heavy rainfall and antecedent conditions may
result in flooding/flash flooding potential. Will Likely go with a
Flood Watch that starts tonight and goes through Tuesday night.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 226 PM CDT Mon Jun 2 2025

Another disturbance will rotate around the base of the trough on
Tuesday. As this occurs a surface cold front will surge south into
the area. This front will be one of possible multiple boundaries for
additional storm development during the day and into the evening.
Although storms will likely be ongoing Tuesday morning and a few of
these could approach severe levels, more robust convection is
expected to develop from midday through the afternoon as instability
increases. These storms will eventually consolidate into clusters or
line segments/squall-line along the advancing cold front and will
pose mainly a hail and wind threat. Very heavy rainfall will also be
a concern

Front will continue to push south and east Tuesday night, eventually
pushing storms out of the area. Breezy north winds will accompany
the front with quite a bit cooler and drier overspreading the area.
Lows may actually drop into the upper 40s in northwest Oklahoma.
This will give a lull in the rain/storms for much of the day
Wednesday with much cooler than normal temperatures for early June
(highs in the 70s).

By Wednesday night will see precip chances return as another
shortwave begins to lift out of the southwest into southern Rockies
and into the southern/central Plains. This will bring at least a
chance of storms late Wednesday night across the west. Another Flood
Watch may be needed later this week.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 207 AM CDT Mon Jun 2 2025

Active pattern will continue through the weekend into early next
week. Models show several shortwaves/disturbances that will move
through the flow leading to continued chances for showers and
thunderstorms. With the additional rainfall, flooding could become a
continuing concern throughout the week into the weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Mon Jun 2 2025

Scattered convection will introduce varied category during the
period. An initial convective line/cluster continues to near
western Oklahoma this evening, with potential for (brief)
intervals of lowered cigs and gusty/erratic winds into the initial
hours of Wednesday morning. Additional widespread thunderstorm
activity is expected by Tuesday afternoon into evening.

Outside of thunderstorms, gusty south-southeasterly winds and
broken coverage of mid/low-level clouds can be expected through
the period.

Safe travels!

Ungar

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  83  57  72 /  40  80  80  10
Hobart OK         68  86  55  75 /  70  80  40   0
Wichita Falls TX  73  87  60  76 /  60  80  80  10
Gage OK           64  83  48  76 /  70  60  20   0
Ponca City OK     70  84  55  75 /  60  90  60   0
Durant OK         73  87  66  80 /  10  30  90  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from midnight CDT tonight through Wednesday morning
     for OKZ007-008-012-013-017>020-022>032-035-037>048-050>052.

TX...Flood Watch from midnight CDT tonight through Wednesday morning
     for TXZ086-089-090.

&&

NEAR TERM...30
SHORT TERM...30
LONG TERM....25
AVIATION...09

In the hours before

Special weather statement, Jun 2, 4:44 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Norman OK
544 PM CDT Mon Jun 2 2025

OKZ021-033>036-022315-
Harmon OK-Kiowa OK-Beckham OK-Greer OK-Jackson OK-
544 PM CDT Mon Jun 2 2025

...A strong thunderstorm will impact portions of western Jackson,
west central Kiowa, Harmon, Greer and southwestern Beckham Counties
through 615 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Hollis, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mangum, Hollis, Granite, Eldorado, Martha, Willow, Gould, Vinson,
Duke, Madge, Brinkman, Hester, McQueen, McKnight, and Altus-Lugert
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3518 10000 3498 9925 3441 9951 3442 9958
      3438 9960 3445 9978 3447 9981 3449 9982
      3451 9985 3458 9993 3458 9995 3456 9997
      3456 10000
TIME...MOT...LOC 2244Z 188DEG 25KT 3456 9988

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Jun 2, 5:02 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Norman OK
602 PM CDT Mon Jun 2 2025

OKZ004-009-014-021-022345-
Roger Mills OK-Harper OK-Beckham OK-Ellis OK-
602 PM CDT Mon Jun 2 2025

...Strong thunderstorms will impact portions of Ellis, Roger Mills,
Harper and northwestern Beckham Counties through 645 PM CDT...

At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Forgan to near Twitty.
Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sayre, Shattuck, Laverne, Buffalo, Cheyenne, Arnett, Gage, Fargo,
Reydon, Sweetwater, May, Rosston, Crawford, Roll, Durham, Catesby,
Berlin, and Dempsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9959 3521 9962 3525 10000 3700 10000
TIME...MOT...LOC 2301Z 250DEG 44KT 3695 10047 3533 10024

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Ware

The radar

The Altus AFB radar (KFDR), 75 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

4 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Greer

When
June 2, 5:41 PM CST
Where
Greer County, 0.88 mi SW of Mangum
Measured
1 in hail
Reported by
Public
Coordinates
34.872, -99.512

The report was relayed through mPING.

Thunderstorm Wind, Beckham

When
June 2, 6:15 PM CST
Where
Beckham County, 5.49 mi SSE of Elk City
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
35.334, -99.394

Elk City (ELKC) Mesonet observation.

Hail, Washita

When
June 2, 6:31 PM CST
Where
Washita County, 6.25 mi WSW of (Csm)clinton Sherman Airport
Measured
1.25 in hail
Reported by
Public
Coordinates
35.291, -99.293

The report was relayed through mPING.

Thunderstorm Wind, Washita

When
June 2, 6:33 PM CST
Where
Washita County, 1.16 mi N of (Csm)clinton Sherman Airport
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
35.357, -99.204

Clinton-Sherman Airport (KCSM) observation.

Thunderstorm Wind, Washita

When
June 2, 6:35 PM CST
Where
Washita County, 0.58 mi SE of Burns Flat
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.353, -99.174

Trees were uprooted. The report was relayed through mPING. The event time is estimated from radar observations and a nearby wind gust at Clinton-Sherman Airport.

Hail, Woods

When
June 2, 7:50 PM CST
Where
Woods County, 0.91 mi S of Alva
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.787, -98.668

The report was relayed through Spotter Network.

Thunderstorm Wind, Roger Mills

When
June 2, 7:52 PM CST
Where
Roger Mills County, Cheyenne
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.610, -99.670

An estimated wind gust. The location is approximate.

Hail, Blaine

When
June 2, 8:26 PM CST
Where
Blaine County, 2.32 mi SSW of Roman Nose St Park
Measured
0.75 in hail
Reported by
Public
Coordinates
35.899, -98.445

The report was relayed through mPING.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270469, 1270470, 1270472, 1270474, 1270475, 1270476, 1270478, 1270479.